Jump to content
Losing weight on duromine capsules
15 replies to this topic
Posted 28 June 2012 - 06:00 PM
Hi there, after a couple of blood test investigations on my thyroid my gp gave me a script for Duromine capsules to lose some weight. Has anyone else been on these things? How much & how quickly did it come off? I only want to lose about 6 or 7 kgs & have had terrible trouble losing this since I ceased taking anti-depressants 2 years ago.
Posted 28 June 2012 - 06:05 PM
Im not here answering your question sorry, but Im on Lovan and blame that for my weight gain, I thought Id lose weight coming off AD's??
I find Duromine to make me shaky and jittery, but i have NO appetite at all...Cooking dinner makes me feel ill. I think the weight may fall off for me as I dont eat at ALL, but thats not healthy so I no longer take it as I just dont eat at all!!
Posted 28 June 2012 - 06:10 PM
They are extremely expensive depends on the strength you are on, if you are on the highest dose 40mg they can cost around $140. It's no miracle cure as soon as you stop taking them the weight will go back on.
Posted 28 June 2012 - 06:14 PM
I lost about 20 kg's on Duromine over about 6 months. I didn't have any of the shaky or jittery, but these are common side effects. Even though my appetite was much less then it normally would be, I made a conscious effort to eat three small meals a day and a few snacks. I Used it in conjunction with a calorie tracker plus exercised. It can make the weight drop off quickly but if you don't make the steps to eat correctly and exercise you can pick it up weight plus some again when you stop taking the tablets.
Posted 28 June 2012 - 06:30 PM
i am on it atm, the 30gm one. In just over a week i have lost about 4kg. The first few days i was shakey but that passed, and now whilst i have little appetite i know that i need to eat, however i can only eat small meals which is what i wanted to train myself to do as i over eat in portion control.
It also curbs my cravings for junk so i can build good snacking habits.
Posted 28 June 2012 - 06:45 PM
I have used Duromine before also.
Firstly, it is very effective, but truly a "short term only" option. You lose weight on it because your appetite drops to nothing. I am someone who always has food on the mind (ie, What can I eat next), but with Duromine, it will suddenly be 5pm and I've eaten no lunch, and not even realised.
Of course, this is not a healthy way to lose weight. You're essentially embarking on a very low calorie diet which is not sustainable in the long term, even though you won't feel hungry.
When you have a lot of weight to lose, using Duromine can be very motivating because you drop weight quickly and it gives you the push to keep going and continue.
However, there are side effects. Lots of people say it makes their heart feel "racy". This has not happened to me, but I suffered terrible insomnia. I wasn't able to sleep before 3am in the morning, just lying in bed with thoughts racing around a million miles an hour. But then when you get up and take the next day's pill, you get energised and you don't feel like you've only had three hours sleep.
You can see how ridiculous this all is ... eating next to nothing, sleeping only three hours a night but feeling no hunger and having boudless energy. It is not something that your body will thank you for in the long run.
Overall, I was grateful for Duromine because I was able to lose 10kgs in one month and then stopped, and went on to lose a further 20 kgs the "right" way over the next ten months. Before I went on Duromine it was very difficult to get motivated ... I was very depressed about my weight and 30 kgs seemed like such a huge impossible number to try and lose. But once I lost the first 10, 20 seemed like a much smaller, more achievable number so I was motivated to keep going.
Just remember however, it is an amphetamine. It is dangerous, should nly be used under strict supervision from your doctor and I would strongly recommend only taking one course (one month) and then seeing how you feel. One other tip would be to take the pill really early in the morning. Like, set your alarm for 5am, take the pill, then go back to sleep. The earlier you take the pill, the earlier you will be able to sleep that night.
Posted 28 June 2012 - 06:46 PM
meh that's fantastic! Mine is 30mg too, I have a friend who is on it & she says she only gets to sleep at about 2am!! This bothers me a bit, is this happening to you? I'm kind of excited to start the course though, the thought of losing weight makes me feel soooo happy.
Glowworm, 20kgs that's amazing, you must feel so good. It's so nice to read some successful stories, it's giving me hope.
ani1, They actually do feel like a bit of a miracle cure for me. I'm 40yro & have never been so heavy unless pregnant & my gp told me that the anti depressants I was on is probably why this has occurred as they seriously muck up your metabolism in the opposite way.
Posted 28 June 2012 - 06:51 PM
peckingbird, thanks for that good info, I'm only going to be on it for one month. It's the insomnia that's bothering me, but that's a great idea to set my alarm for 5am to take it.
Edited by jill1972, 28 June 2012 - 07:11 PM.
Posted 28 June 2012 - 10:00 PM
in the first few days i did, and if i forget to take it til a bit later then i do, but most days i am up at 6.30am so its easy enough to take it as soon as i get out of bed and i can then be in bed and asleep as early as 10am depending on what i have done that day.
Another side i have found is that having that bit of extra energy (my body gets over side effects very quickly) means i have the energy whilst still being big to do things like take the stairs, to speedwalk to the train station... stuff that normally i am to tired to do.
But you do need to make sure you eat, even if it is very small meals, with working it makes it easier as i have set meal breaks but you do need to make sure you eat, oh and drink lots of water, but thats not a massive problem for me as the tablets make me thirsty.
Posted 25 August 2012 - 04:32 PM
Hi op I'm just wondering how you went?
Did it work well for you?
Posted 18 September 2012 - 12:31 PM
duromine=prescription speed. Not a healthy answer for someone who is obese. A whole lifestyle change is needed.
Posted 09 October 2012 - 10:25 AM
I take dexamphetamine for Narcolepsy. It's the same as Duromine, just a lot less expensive and taken for different reasons. It has definitely affected my appetite. I'm not interested in food at all most days. I've lost weight by other means and have found it interesting to take this since I've heard a lot about Duromine use, mainly from EB. If I had gone to Duromine to lose weight I honestly don't think it would have worked for me. Sure it takes away your appetite but if you're an emotional eater that eats regardless of appetite, you'd need to address that as much as anything else.
The dose I'm on for Narcolepsy is nowhere near the doses you mentioned for weight loss use (although I'm just starting out and the dose will get as high as I need it to control the Narcolepsy). I haven't noticed any side effects yet.
Good luck with it OP.
Posted 17 September 2014 - 10:10 PM
Hi I've been taking this weight loss tablet for 3 days my throat and chest have been burning really bad and I haven't had any sleep is this normal ? Also how well does the tablet work with loosing weight, I weigh 85kg and I'm on the 40mg, just wondering how much weight I will loose ?
Posted 17 September 2014 - 10:27 PM
I am sorry to say but I think any doctor who prescribes Duromine as a first choice treatment for weight issues is being negligent. I really do understand the attraction when weight is needed to be lost quickly BUT..
I know many people who've taken it ( it was very readily available back in the 90s ) they have lost varying amounts of weight and have had varying side effects...some really dangerous and not one of them has maintained their weight loss beyond a couple of months after ceasing the drug.
Posted 17 September 2014 - 10:55 PM
Lol, I just saw this in recent topics, I forgot I started it over two years ago!
The funny thing is, I never ended up taking my box of duromine because I was too scared of the side effects. They are still in my medicine cabinet. My good friend has taken them on and off for over 3 yrs and she always puts the weight straight back on.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users
Top 5 Viewed Articles